Chat and Community Forums Closed

Due to the popularity of social media, we have seen decreasing engagement on our forums and chat. Please know we want to keep talking to you about epilepsy, seizures, and what you need. We want to stay connected with you.

Community Forum

trileptal

Im new to the epilepsy scene. I was diagnosed 2 weeks ago. I'm 30. I was prescribed trileptal. It makes me sleepy. I've been sleeping around 12hrs. A day. And i t makes me feel cloudy headed. Is this normal? Also, i have lost my driving priveledge and like in the woods 15 min. From town. How does one work without a liscense..be cause i have lost my job due to not being able to drive. Feedback would be good.thanks

Comments

Re: trileptal

I'm very sorry you are going through this.

How long have you been on this medicine? If it's been over 5-7 days and you are still feeling that way, get off it. It's not the right type for your body. There is so many different type of medicines you can take.

Does your town have a bus where they can pick you up & take you places? Maybe talk to your doctor with that issue, they may be able to assist you.

I hope things get better!

Re: trileptal

I have been taking it for 2weeks now. And no bus out here. I am very uneducated about what is going on with me. I have read and read. But i have no clue as to the type of seizure i am having...because they are all different. The doctor did the eeg and diagnosed me with epilepsy. I had one seizure that got me an ambulance ride to the hospital. At that point in time i had had a few...but we really didn't know what the heck was going on. But its all just starting to make sense...the more i learn. I remember a lot of what happens when i have a seizure. And they are all horrible feeling. I thought i was dieing during this last one. It is hard to explain. Horrible! Never want to have another one. And the one that got me an ambulance ride lasted at least 30 min of muscle twitches in my arm and leg. Scared the bejesus out of everybody.

Re: trileptal

That had to be pretty scary.

You need to get off that medicine, it's not for you. Don't be afraid to ask for another type or to speak up, this is your health.  It's hard to understand what your body is putting you through. 

It takes alot of research & talking to people to get answers. Just remember one thing, seeing you got this & can't control it. Don't let it run your life. It's still fresh, but don't let it stop you from doing things you like to.  You will fall in a bad depression.

It's something to never be embarrassed about. It took me years to realize that, but you shouldn't be. I hope you have family/friends support. 

Sleep depreviation, hot weather, stress & sinus issues are big triggers.

The driving part is hard, that's going to be a challenge. 

I hope this doesn't happen again.

Re: trileptal

My 13 year old son has been taking Trileptal for 5 years and he still has occasional issues with sleepiness and blurred vision.  It sounds like the dosage is too high for you...as everyone else stated, you need to build up over a period of weeks.  It is also really important to eat before you take your meds.  He cannot take any on an empty stomach or he will get really tired and dizzy.  Please talk to your doctor - Lamictal is another option that has shown less side effects for my son.  We are currently reducing his Trileptal and increasing Lamictal.  Check in town for any kind of organization that can help people with medical conditions or disabilities.  You definitely qualify for assistance with transportation.  All of the advice you have received here so far here is excellent - this is a great forum for support.  Please keep us all posted and ask as many questions as you want.  There are lots of people who are here to help and have experienced what you are going through.  Good luck and please talk to your doctor.  If you don't get a good response, find another one.  You are the customer - always remember that.

Re: trileptal

Side effects are common during the first 2 weeks of taking the medication, then they stat to tapper off. If you still feel that way, then either the dosage is too high and needs to be adjusted or a new medication needs to be prescribed. It is not easy to switch meds and no, you cannot just "stop taking it" as someone suggested, as seizure can get worse or you gain go not status epilepticus, a very real danger of stopping aeds suddenly.

Please consult the dr. That prescribed the medication. Can you get on unemployment? Also, each state has a program of a bus ride for people with medical condition. In most states, people with epilepsy qualify. Ask you local department of health.

Best wishes

Re: trileptal

Your doctor should have prescribed a small dosage to start with and then you would titrate up to the required dosage. I take 600mg in the morning, 600mg in the afternoon, and 1200mg at night along with the other seizure meds I'm on. I have noticed over the years (I take the generic Oxcarbazepine) that it sometimes makes a difference in the manufacturer of the generic. But, like any other seizure medication, each person has success and failure with each one. I've had success with it without any side effects. If it persists, talk to your doctor.

Our Mission

The mission of the Epilepsy Foundation is to lead the fight to overcome the challenges of living with epilepsy and to accelerate therapies to stop seizures, find cures, and save lives.

 
24/7 helpline
P